MAUDE Adverse Event Report: LIFECELL SMALL CURVED SHAPE FOR STRATTICE, BPS (CONTOUR 1); MESH, SURGICAL

LIFECELL SMALL CURVED SHAPE FOR STRATTICE, BPS (CONTOUR 1); MESH, SURGICAL
Catalog Number CON1006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has not been returned as it remains implanted.Internal investigation into lot number sp200131 is currently ongoing.Further information regarding this case has been requested, to date, no further information has been received.Relationship between the strattice and the event could not be determined.No further actions are required as a nonconformance could not be confirmed.
 
Event or Problem Description
Healthcare professional reported patient had blister like sores filled with puss within a couple days/week of her surgery.Patient initially thought it was a bug bit but then spread to both breasts.Patient went to infectious disease and was put on antibiotics but issue did not resolve.Healthcare professional took her back to the operating room on (b)(6) 2020 and did a pocket exam.Strattice was well incorporated and no sign of fluid around the implant.Patient saw a dermatologist today and the dermatologist feels it may be an ¿allergy to adm¿.A medical exam was performed by patient's primary provider.Chief complaints noted to be: "lichen sclerosus et atrophicus" (lsa), and "granulomatous dermatitis"."strattice mesh suspected to be the stimulus for the granulomatous reaction since the two repeated pan tissue cultures have been negative.Also, lichen scierosus et atrophicus has ecm1 autoantibody (extracellular matrix 1 is the autoantigen)." the lsa is being treated with tacolimus.1% topical ointment twice daily.The granulomatous dermatitis is being treated with methotrexate intralesional injection, and doxycycline."two repeated pan-tissue cultures still no growth to date"."caution for occult infection"."granulomatous dermatitis improved with methotrexate injections.Strattice is the implicated stimulus for the granulomatous reaction given its dermal matrix mesh - the autoantigen of lichen sclerosus et atrophicus is extracellular matrix 1 protein, which is a component in the dermal matrix.Infections cause was ruled out after 2 repeated pan-tissue cultures have been negative." "patient and patient's husband were advised to ask the surgeon to remove the strattice acellular dermal matrix from breasts.".
 
Event or Problem Description
Healthcare professional reported patient had blister like sores filled with puss within a couple days/week of her surgery.Patient initially thought it was a bug bit but then spread to both breasts.Patient went to infectious disease and was put on antibiotics but issue did not resolve.Healthcare professional took her back to the operating room on (b)(6) 2020 and did a pocket exam.Strattice was well incorporated and no sign of fluid around the implant.Patient saw a dermatologist today and the dermatologist feels it may be an ¿allergy to adm¿.A medical exam was performed by patient's primary provider.Chief complaints noted to be: "lichen sclerosus et atrophicus" (lsa), and "granulomatous dermatitis"."strattice mesh suspected to be the stimulus for the granulomatous reaction since the two repeated pan tissue cultures have been negative.Also, lichen scierosus et atrophicus has ecm1 autoantibody (extracellular matrix 1 is the autoantigen)." the lsa is being treated with tacolimus.1% topical ointment twice daily.The granulomatous dermatitis is being treated with methotrexate intralesional injection, and doxycycline."two repeated pan-tissue cultures still no growth to date"."caution for occult infection"."granulomatus dermatitis improved with methotrexate injections.Strattice is the implicated stimulus for the granulomatous reaction given its dermal matrix mesh - the autoantigen of lichen sclerosus et atrophicus is extracellular matrix 1 protein, which is a component in the dermal matrix.Infections cause was ruled out after 2 repeated pan-tissue cultures have been negative." "patient and patient's husband were advised to ask the surgeon to remove the strattice acellular dermal matrix from breasts.".
 
Additional Manufacturer Narrative
Internal investigation into lot sp200131 resulted in no remarkable findings, including 420 devices released to finished goods, 356 have been distributed.Of the 356 distributed, 21 have been reported as implanted.There have been no other complaints reported to lifecell against lot sp200059.The lot was aseptically processed, terminally sterilized, and met qc release criteria.There were no processing deviations or nonconformances related to the nature of this complaint.Several follow up attempts were sent to the reporter requesting additional information.To date, no response has been received.Based on the reported information relationship between the event and the strattice device cannot be determined.No further actions are required as a nonconformance could not be confirmed.

Brand Name
SMALL CURVED SHAPE FOR STRATTICE, BPS (CONTOUR 1)
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
MDR Report Key10524356
Report Number1000306051-2020-00048
Device Sequence Number16939473
Product Code FTM
UDI-Device Identifier00818410010263
UDI-Public00818410010263
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K082176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberCON1006
Device Lot NumberSP200131
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR